Alert archive / Alabama / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 105, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 5, 2017, 6:35 PM CDT for Etowah County, Alabama. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2017, 6:35 PM CDT (23:35 UTC)
- Expired
- Apr 5, 2017, 7:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Etowah County, AL
The radar
The Northeast Alabama radar (KHTX), 100 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 6:43 PM CDT | HAIL 1.25 | 2 W Ridgeville, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 1:50 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.6 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 560 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 617 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted.
147
WUUS54 KBMX 052335
SVRBMX
ALC055-060000-
/O.NEW.KBMX.SV.W.0105.170405T2335Z-170406T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
635 PM CDT WED APR 5 2017
The National Weather Service in Birmingham has issued a
* Severe Thunderstorm Warning for...
Central Etowah County in northeastern Alabama...
* Until 700 PM CDT
* At 635 PM CDT, a severe thunderstorm was located near Attalla, or 7
miles northwest of Rainbow City, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Gadsden, Rainbow City, Hokes Bluff, Attalla, Glencoe, Steele, Reece
City, Tabor Road, Gadsden Mall, Noccalula Falls, Ridgeville,
Gadsden Steam Plant, Big Wills Creek, Howelton, Crudup, Gallant,
Gadsden Municipal Airport, Keener, Rockledge and Black Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for northeastern
Alabama.
LAT...LON 3411 8584 3413 8580 3410 8580 3407 8578
3390 8614 3392 8615 3393 8617 3396 8617
3397 8619 3398 8619 3399 8622 3397 8625
3399 8628 3420 8603 3420 8584
TIME...MOT...LOC 2335Z 229DEG 48KT 3399 8615
HAIL...1.25IN
WIND...60MPH
$$
89^GSatterwhite2 follow-up statements
814
WWUS54 KBMX 052347
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
647 PM CDT WED APR 5 2017
ALC055-060000-
/O.CON.KBMX.SV.W.0105.000000T0000Z-170406T0000Z/
Etowah AL-
647 PM CDT WED APR 5 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN ETOWAH COUNTY...
At 647 PM CDT, a severe thunderstorm was located over Reece City, or
near Gadsden, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Gadsden, Attalla, Reece City, Tabor Road, Noccalula Falls,
Ridgeville, Black Creek, Wilsonia, Crudup, Keener and Rockledge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 900 PM CDT for northeastern
Alabama.
LAT...LON 3411 8584 3403 8601 3403 8607 3408 8612
3420 8603 3420 8584
TIME...MOT...LOC 2347Z 228DEG 48KT 3410 8601
HAIL...1.00IN
WIND...60MPH
$$
89^GSatterwhite898
WWUS54 KBMX 052352
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
652 PM CDT WED APR 5 2017
ALC055-060001-
/O.EXP.KBMX.SV.W.0105.000000T0000Z-170406T0000Z/
Etowah AL-
652 PM CDT WED APR 5 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ETOWAH COUNTY
WILL EXPIRE AT 700 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 900 PM CDT for northeastern
Alabama.
LAT...LON 3411 8584 3403 8601 3403 8607 3408 8612
3420 8603 3420 8584
TIME...MOT...LOC 2351Z 229DEG 48KT 3413 8596
$$
89^GSatterwhiteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 1:13 PM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Apr 5, 1:13 PM CDT, 5 hours 22 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 113 PM CDT Wed Apr 5 2017 .UPDATE... For 18Z Aviation. && .DISCUSSION... Effective warm front roughly positioned from northern Sumter County northeast across southern Bibb County east across southern Talladega County and into southern Cleburne County. The airmass is continuing to rapidly destabilize south of the warm front with temperatures in the low to mid 70's along the U.S. Highway 80 corridor along with dew points in the lower 70's across our southern tier of counties. We continue to monitor the potential for large hail with thunderstorms near and north of the warm front and for the increasing potential of all convective hazards to the southwest across southern Alabama. Our concern continues to increase with discrete storms moving out of Clarke and Monroe Counties and into Wilcox County while additional discrete storms are moving out of Escambia and Conecuh Counties and into Covington County. These storms will pose a threat to Selma/Montgomery/Troy areas through the next few hours. Visible satellite imagery indicates some breaks in the clouds from Washington County north to Tuscaloosa County. Solar radiation will help to further raise temperatures and will result in further airmass destabilization through the remainder of the morning hours across our western and southwest counties. The latest derived hodograph from the KBMX radar velocity wind profile indicates 0-6 km bulk shear of 54 knots and 0-1 km storm relative helicities of 108 m2/s2. The environment remains supportive of severe thunderstorms and tornadoes south of the warm front. 05 && .AVIATION... 18Z TAF Discussion. Except for a small line of TSRA moving northeast toward/thru ASN/ANB over the next hour or so, we are in a lull in the activity for the most part with the activity expected to pick back up in the 21-23z time frame ahead of our approaching front. Some storms could be strong to severe late this afternoon into the early evening. Winds are expected to shift and remain gusty tonight behind the front. Overall VFR cigs are expected outside of convection. 08 && .FIRE WEATHER... A storm system will bring rain and thunderstorms to the area through tonight. Rain-free weather returns Thursday through the weekend. Critical fire weather conditions are not expected through the next 7 days. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 47 61 40 62 36 / 50 20 10 0 0 Anniston 48 61 40 63 38 / 60 20 10 0 0 Birmingham 47 62 43 63 39 / 30 20 10 0 0 Tuscaloosa 47 65 43 65 39 / 30 10 0 0 0 Calera 48 63 43 64 40 / 30 10 10 0 0 Auburn 50 62 42 62 40 / 60 10 10 0 0 Montgomery 51 68 44 66 41 / 60 10 0 0 0 Troy 52 66 43 65 39 / 60 10 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. && 05/08
Hazardous weather outlook, Apr 5, 4:54 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 454 PM CDT Wed Apr 5 2017 ALZ011>015-017>050-070100- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 454 PM CDT Wed Apr 5 2017 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook Through Tonight. Severe thunderstorms will be possible along an approaching cold front across all of Central Alabama with tornadoes, damaging straight line winds, and large hail all possible. The best chances for severe thunderstorms along with strong tornadoes will be along, north, and east of an Oneonta to Lake Martin to Opelika line. The threat will end from west to east after the front moves through and could go to as late as 9 PM across the far eastern counties. Behind the storms and the front look for windy conditions with sustained winds of 20 to 30 mph and gusts of 30 to 40 mph possible at times after around 10 PM. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Windy conditions will continue to be possible during the daytime hours through around 7 PM. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management will be necessary through this evening. 08
In the hours before
Special weather statement, Apr 5, 6:20 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Birmingham AL
620 PM CDT WED APR 5 2017
ALZ020-052345-
Cherokee AL-
620 PM CDT WED APR 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHEROKEE COUNTY UNTIL
645 PM CDT...
At 620 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sand Rock, or near Little River Canyon National Preserve, moving
northeast at 65 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Little River Canyon National Preserve, Sand Rock, Blanche, Little
River Falls, Broomtown, New Moon, Yellow Creek Falls, Chesterfield
and Little River Canyon Np.
LAT...LON 3436 8548 3421 8574 3426 8579 3426 8577
3434 8568 3436 8566 3437 8563 3439 8562
3440 8563 3440 8561 3444 8558 3449 8557
3449 8556 3450 8556 3450 8555 3453 8552
TIME...MOT...LOC 2320Z 221DEG 57KT 3431 8572
17/KLAWSLocal storm report, Apr 5, 6:20 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
620 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 1 ENE MARGARET 33.69N 86.46W
04/05/2017 E1.00 INCH ST. CLAIR AL EMERGENCY MNGR
&&
MALLocal storm report, Apr 5, 6:26 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
626 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM HAIL PELL CITY 33.59N 86.28W
04/05/2017 M2.00 INCH ST. CLAIR AL EMERGENCY MNGR
&&
MALLocal storm report, Apr 5, 6:27 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
627 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL WEDOWEE 33.31N 85.49W
04/05/2017 E1.75 INCH RANDOLPH AL PUBLIC
&&
MALLocal storm report, Apr 5, 6:28 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
628 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND DMG 1 SW ARGO 33.69N 86.52W
04/05/2017 ST. CLAIR AL PUBLIC
SEVERAL TREES BLOWN DOWN AROUND ARGO.
&&
MALLocal storm report, Apr 5, 6:33 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
633 PM CDT WED APR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0214 AM HAIL EUFAULA 31.89N 85.15W
04/05/2017 M2.50 INCH BARBOUR AL PUBLIC
TIME ESTIMATED BY RADAR. RELAYED BY SOCIAL
MEDIA FROM BROADCAST MEDIA REPORT.
0215 AM HAIL EUFAULA 31.90N 85.15W
04/05/2017 E1.00 INCH BARBOUR AL EMERGENCY MNGR
QUARTER SIZE HAIL IN DOWNTOWN EUFAULA.
0215 AM HAIL EUFAULA 31.90N 85.15W
04/05/2017 E1.25 INCH BARBOUR AL BROADCAST MEDIA
RELAYED FROM A VIEWER.
0215 AM HAIL LOUISVILLE 31.78N 85.56W
04/05/2017 M0.25 INCH BARBOUR AL PUBLIC
0226 AM HAIL 1 N CLAYTON 31.89N 85.45W
04/05/2017 M2.50 INCH BARBOUR AL EMERGENCY MNGR
CORRECTED REPORT. HAIL WAS MEASURED AT 2.5
INCHES.
0345 AM HAIL 2 NNW PARKMANVILLE 32.41N 85.18W
04/05/2017 E1.75 INCH RUSSELL AL BROADCAST MEDIA
GOLF BALL SIZE HAIL NEAR CRAWFORD.
0348 AM HAIL LADONIA 32.46N 85.09W
04/05/2017 E1.75 INCH RUSSELL AL BROADCAST MEDIA
GOLF BALL SIZE HAIL REPORTED IN LADONIA.
0354 AM HAIL 2 ENE LADONIA 32.48N 85.05W
04/05/2017 E1.75 INCH RUSSELL AL PUBLIC
GOLF BALL SIZE HAIL ON AUBURN ROAD.
0422 AM HAIL 1 S VANCE 33.15N 87.23W
04/05/2017 E1.00 INCH TUSCALOOSA AL PUBLIC
REPORTED VIA SOCIAL MEDIA.
0440 AM HAIL BRIERFIELD IRONWORKS PA 33.04N 86.91W
04/05/2017 E1.00 INCH BIBB AL PUBLIC
QUARTER SIZED HAIL REPORTED.
0500 AM HAIL SHELBY COUNTY AIRPORT 33.18N 86.78W
04/05/2017 M0.75 INCH SHELBY AL NWS EMPLOYEE
PENNY SIZE HAIL OBSERVED AT NWS BIRMINGHAM
OFFICE AT THE SHELBY COUNTY AIRPORT.
0512 AM HAIL 4 SE CAMP BRANCH 33.17N 86.70W
04/05/2017 E0.25 INCH SHELBY AL NWS EMPLOYEE
PEA SIZED HAIL REPORTED IN NORTHEAST CALERA.
0515 AM HAIL COLUMBIANA 33.18N 86.61W
04/05/2017 E0.25 INCH SHELBY AL PUBLIC
PEA SIZED HAIL REPORTED.
0521 AM HAIL DADEVILLE 32.83N 85.76W
04/05/2017 E0.25 INCH TALLAPOOSA AL PUBLIC
0527 AM TSTM WND DMG 2 SSW OXFORD LAKE 33.59N 85.82W
04/05/2017 CALHOUN AL 911 CALL CENTER
TREES DOWN AND WATER PONDING ON ROADWAY NEAR
THE INTERSECTION OF CHEAHA DRIVE AND COUNTY
LINE ROAD.
0530 AM HAIL 1 E ANNISTON 33.66N 85.81W
04/05/2017 M1.00 INCH CALHOUN AL PUBLIC
QUARTER SIZED HAIL ALONG JONES ROAD.
0534 AM HAIL OXFORD 33.61N 85.83W
04/05/2017 E1.75 INCH CALHOUN AL PUBLIC
0542 AM HAIL 2 NW DEARMANVILLE 33.65N 85.77W
04/05/2017 E1.75 INCH CALHOUN AL TRAINED SPOTTER
0545 AM TSTM WND DMG 1 NNW OAK GROVE 33.20N 86.31W
04/05/2017 TALLADEGA AL EMERGENCY MNGR
TREE DOWN ON MERKLE LOOP ROAD IN SYLACAUGA.
TIME ESTIMATED. ESTIMATED 40-50 MPH WINDS.
0602 AM TSTM WND DMG 5 ESE MILLERVILLE 33.17N 85.85W
04/05/2017 CLAY AL EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF COUNTY
ROAD 5 AND BISHOP ROAD IN CLAY COUNTY.
ESTIMATED 40-50 MPH WINDS. CORRECTED EVENT
TIME.
0610 AM TSTM WND DMG 3 SE GUNTHERTOWN 33.34N 85.92W
04/05/2017 CLAY AL EMERGENCY MNGR
TREE DOWN ALONG HANGING ROCK ROAD. ESTIMATED
40-50 MPH WINDS. TIME ESTIMATED.
0610 AM TSTM WND DMG ROSELLE 33.19N 86.05W
04/05/2017 CLAY AL EMERGENCY MNGR
TREE DOWN BLOCKING ROADWAY. COUNTY ROAD 7
JUST SOUTH OF HIGHWAY 148. ESTIMATED 40-50
MPH WINDS. TIME ESTIMATED.
0610 AM TSTM WND DMG 3 NNW ASHLAND 33.32N 85.85W
04/05/2017 CLAY AL EMERGENCY MNGR
PORCH REMOVED FROM HOME DUE TO HIGH WINDS.
TIME ESTIMATED BY RADAR.
0616 AM TSTM WND DMG LINEVILLE 33.31N 85.75W
04/05/2017 CLAY AL LAW ENFORCEMENT
FEW TREES SNAPPED ALONG EAST MILL ROAD.
REPORTED BY RETIRED LAW ENFORCEMENT OFFICER.
0620 AM HAIL LINEVILLE 33.31N 85.75W
04/05/2017 E1.75 INCH CLAY AL PUBLIC
0625 AM HAIL FORNEY 34.09N 85.46W
04/05/2017 E1.00 INCH CHEROKEE AL EMERGENCY MNGR
0628 AM HAIL 3 SE BARFIELD 33.33N 85.68W
04/05/2017 E1.75 INCH CLAY AL PUBLIC
TREES DOWN ALONG FOX CREEK ROAD AND ALONG
GRABEN ROAD. ESTIMATED 1.5 TO 2 INCH
DIAMETER HAIL.
0630 AM HAIL 1 NNW LADONIA 32.47N 85.09W
04/05/2017 E0.88 INCH LEE AL PUBLIC
0639 AM TSTM WND DMG 2 ENE MCFARLAND MALL 33.18N 87.49W
04/05/2017 TUSCALOOSA AL PUBLIC
POWER LINES DOWN. ESTIMATED 40-50 MPH WINDS.
0640 AM TSTM WND DMG BARFIELD 33.37N 85.71W
04/05/2017 CLAY AL EMERGENCY MNGR
TREES DOWN BLOCKING ROADWAY.
0645 AM HAIL 1 NW GRAYSVILLE 33.63N 86.98W
04/05/2017 E0.50 INCH JEFFERSON AL PUBLIC
DIME SIZED HAIL REPORTED.
0653 AM HAIL 1 NW NORTHPORT 33.24N 87.59W
04/05/2017 E0.25 INCH TUSCALOOSA AL PUBLIC
0718 AM HAIL ALABASTER 33.24N 86.82W
04/05/2017 E0.25 INCH SHELBY AL PUBLIC
0720 AM HEAVY RAIN 1 NW KINGSTON 33.55N 86.78W
04/05/2017 E0.70 INCH JEFFERSON AL PUBLIC
WATER OVER ROAD DUE TO HEAVY RAIN RUNOFF IN
TARRANT NEAR INTERSTATE 20/59 ON RAMP. TIME
AND RAINFALL ESTIMATED.
0730 AM HAIL HAYDEN 33.89N 86.75W
04/05/2017 E0.50 INCH BLOUNT AL PUBLIC
DIME SIZED HAIL REPORTED.
0737 AM HAIL LEEDS 33.55N 86.54W
04/05/2017 E0.25 INCH JEFFERSON AL PUBLIC
0739 AM TSTM WND DMG 5 ESE MILLERVILLE 33.17N 85.85W
04/05/2017 CLAY AL EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF COUNTY
ROAD 5 AND BISHOP ROAD IN CLAY COUNTY.
ESTIMATED 40-50 MPH WINDS.
0741 AM TSTM WND DMG 1 WNW HIGHLAND LAKES 33.39N 86.66W
04/05/2017 SHELBY AL BROADCAST MEDIA
TREE DOWN BLOCKING WESTOVER ROAD NEAR OLD
HIGHWAY 280. ESTIMATED 40-50 MPH WINDS.
0830 AM HEAVY RAIN HUEYTOWN 33.44N 87.00W
04/05/2017 E1.50 INCH JEFFERSON AL TRAINED SPOTTER
WATER PONDING NEAR ROADWAY ALONG 27TH AVENUE
IN HUEYTOWN DUE TO HEAVY RAIN RUNOFF.
1000 AM HEAVY RAIN OXFORD 33.61N 85.84W
04/05/2017 M2.95 INCH CALHOUN AL PUBLIC
RAIN TOTAL SO FAR.
1025 AM HAIL 2 SSW HOPE HULL 32.25N 86.37W
04/05/2017 M1.00 INCH MONTGOMERY AL TRAINED SPOTTER
1031 AM HAIL 1 ESE EASTDALE MALL 32.38N 86.19W
04/05/2017 E0.25 INCH MONTGOMERY AL TRAINED SPOTTER
1217 PM HAIL ALABASTER 33.24N 86.82W
04/05/2017 M0.50 INCH SHELBY AL PUBLIC
DIME SIZED HAIL IN ALABASTER.
1225 PM HAIL PELHAM 33.29N 86.81W
04/05/2017 E0.50 INCH SHELBY AL PUBLIC
DIME SIZED HAIL REPORTED.
1245 PM TSTM WND DMG CHELSEA 33.34N 86.63W
04/05/2017 SHELBY AL BROADCAST MEDIA
TREE DOWN ON HOUSE. ESTIMATED 40-50 MPH
WINDS.
0117 PM TSTM WND DMG 6 ENE RICHARDS CROSSROA 31.77N 85.17W
04/05/2017 BARBOUR AL EMERGENCY MNGR
TWO WEEKEND HOMES HAD BEEN HEAVILY DAMAGED
FROM FALLEN TREES. SEVERAL OTHER TREES DOWN
IN THE AREA. POSSIBLE TORNADO.
0323 PM HAIL 2 SE COUNTRY CLUB ESTAT 33.46N 86.26W
04/05/2017 E0.75 INCH TALLADEGA AL PUBLIC
0335 PM HAIL PELL CITY 33.59N 86.28W
04/05/2017 E0.50 INCH ST. CLAIR AL PUBLIC
0336 PM HAIL 2 E HOWELL'S COVE 33.49N 86.13W
04/05/2017 E2.00 INCH TALLADEGA AL PUBLIC
HAIL RANGING FROM QUARTER TO HEN EGG (1" -
2").
0336 PM HAIL 2 ENE HOWELL'S COVE 33.50N 86.13W
04/05/2017 E1.75 INCH TALLADEGA AL PUBLIC
0342 PM HAIL 3 N TALLADEGA 33.48N 86.11W
04/05/2017 E1.75 INCH TALLADEGA AL PUBLIC
0350 PM HAIL OHATCHEE 33.78N 86.01W
04/05/2017 E1.50 INCH CALHOUN AL LAW ENFORCEMENT
0353 PM HAIL OXFORD 33.61N 85.83W
04/05/2017 E0.88 INCH CALHOUN AL LAW ENFORCEMENT
0354 PM HAIL GRANT TOWN 33.54N 85.95W
04/05/2017 E2.75 INCH TALLADEGA AL PUBLIC
SEVERAL MORE REPORTS OF BASEBALL-SIZED HAIL
REPORTED IN THE MUNFORD AREA.
0354 PM HAIL JENIFER 33.54N 85.94W
04/05/2017 M3.00 INCH TALLADEGA AL PUBLIC
HAIL STONE MEASURED AT 3" IN DIAMETER.
0354 PM HAIL 1 E MUNFORD 33.53N 85.94W
04/05/2017 E2.75 INCH TALLADEGA AL PUBLIC
A FEW REPORTS OF BASEBALL-SIZED HAIL IN THE
MUNFORD AREA.
0354 PM HAIL MUNFORD 33.53N 85.94W
04/05/2017 E2.00 INCH TALLADEGA AL PUBLIC
0405 PM HAIL OXFORD 33.61N 85.83W
04/05/2017 E1.25 INCH CALHOUN AL PUBLIC
0410 PM HAIL OXFORD 33.62N 85.84W
04/05/2017 E1.75 INCH CALHOUN AL PUBLIC
0411 PM HAIL 3 SW REAVES 33.94N 85.83W
04/05/2017 E1.25 INCH CALHOUN AL PUBLIC
0411 PM HAIL 3 ENE COBB CITY 33.94N 85.87W
04/05/2017 E1.75 INCH CALHOUN AL EMERGENCY MNGR
0412 PM TSTM WND DMG 3 SE COUNTRY CLUB ESTAT 33.45N 86.24W
04/05/2017 TALLADEGA AL EMERGENCY MNGR
TREES DOWN ACROSS THE ROAD AT STEMLEY ROAD
AND RENFROE ROAD.
0415 PM HAIL 1 ESE REAVES 33.97N 85.77W
04/05/2017 E1.00 INCH ETOWAH AL PUBLIC
0420 PM TSTM WND DMG 1 SSE BYNUM 33.59N 85.95W
04/05/2017 TALLADEGA AL LAW ENFORCEMENT
TREES BLOWN DOWN ON COUNTY LINE ROAD.
0422 PM HAIL 2 NNE TENNALA 34.12N 85.66W
04/05/2017 E0.25 INCH CHEROKEE AL PUBLIC
0423 PM HAIL 2 ENE CHALAFINNEE 33.56N 85.61W
04/05/2017 E2.00 INCH CLEBURNE AL STORM CHASER
GOLFBALL- TO TENNIS BALL-SIZED HAIL. TIME
CORRECTED (ESTIMATED).
0423 PM HAIL 3 SSW HEFLIN 33.61N 85.60W
04/05/2017 E2.00 INCH CLEBURNE AL PUBLIC
0428 PM HAIL 1 NE HEFLIN 33.66N 85.58W
04/05/2017 E1.75 INCH CLEBURNE AL PUBLIC
0430 PM HAIL HACKNEYVILLE 33.06N 85.93W
04/05/2017 E0.50 INCH TALLAPOOSA AL PUBLIC
DIME SIZE HAIL ALONG SR 63.
0439 PM HAIL 2 ENE CHALAFINNEE 33.56N 85.61W
04/05/2017 E2.50 INCH CLEBURNE AL STORM CHASER
GOLFBALL- TO TENNIS BALL-SIZED HAIL.
0440 PM TSTM WND DMG 3 SSE TRICKEM 33.52N 85.41W
04/05/2017 CLEBURNE AL NWS EMPLOYEE
TREE DOWNED.
0440 PM TSTM WND DMG 3 SSE TRICKEM 33.52N 85.41W
04/05/2017 CLEBURNE AL NWS EMPLOYEE
TREE DOWNED.
0445 PM HAIL 2 ESE CORNWALL FURNACE 34.23N 85.56W
04/05/2017 E1.00 INCH CHEROKEE AL BROADCAST MEDIA
QUARTER SIZE HAIL HAIL ON CR 9.
0459 PM HAIL WADLEY 33.12N 85.57W
04/05/2017 E0.88 INCH RANDOLPH AL EMERGENCY MNGR
0512 PM HAIL 3 NNE WADLEY 33.16N 85.54W
04/05/2017 E1.00 INCH RANDOLPH AL PUBLIC
0526 PM HAIL 4 SSW BENT BROOK GOLF C 33.27N 87.00W
04/05/2017 E1.00 INCH JEFFERSON AL AMATEUR RADIO
0528 PM HAIL 3 SSW BENT BROOK GOLF C 33.28N 86.99W
04/05/2017 E1.00 INCH JEFFERSON AL AMATEUR RADIO
0530 PM HAIL 1 SSW PATTON CREEK SHOP 33.36N 86.82W
04/05/2017 E1.00 INCH JEFFERSON AL PUBLIC
0538 PM HAIL 1 NNW RIVERCHASE GALLER 33.39N 86.82W
04/05/2017 E1.00 INCH JEFFERSON AL AMATEUR RADIO
0540 PM HAIL RIVERCHASE GALLERIA 33.38N 86.82W
04/05/2017 E1.00 INCH JEFFERSON AL PUBLIC
0540 PM HAIL 2 ESE HOOVER 33.40N 86.78W
04/05/2017 E0.50 INCH JEFFERSON AL AMATEUR RADIO
0545 PM HAIL 2 NNW HOOVER VETERANS P 33.42N 86.75W
04/05/2017 E1.00 INCH SHELBY AL PUBLIC
0546 PM HAIL 1 S VESTAVIA HILLS 33.42N 86.78W
04/05/2017 E1.00 INCH JEFFERSON AL PUBLIC
0547 PM HAIL CAHABA HEIGHTS 33.47N 86.73W
04/05/2017 E0.50 INCH JEFFERSON AL AMATEUR RADIO
0550 PM HAIL 1 S THE SUMMIT 33.44N 86.73W
04/05/2017 E1.75 INCH JEFFERSON AL EMERGENCY MNGR
COLONNADE SHOPPING AREA.
0550 PM HAIL LEEDS 33.55N 86.54W
04/05/2017 E1.00 INCH JEFFERSON AL AMATEUR RADIO
0552 PM HAIL CAHABA HEIGHTS 33.46N 86.73W
04/05/2017 E1.75 INCH JEFFERSON AL PUBLIC
0555 PM HAIL 3 SW JEMISON 32.94N 86.77W
04/05/2017 E0.25 INCH CHILTON AL PUBLIC
0555 PM HAIL 1 ESE LEEDS 33.54N 86.53W
04/05/2017 E0.50 INCH JEFFERSON AL AMATEUR RADIO
0556 PM HAIL 1 ESE LEEDS 33.54N 86.53W
04/05/2017 E0.88 INCH JEFFERSON AL AMATEUR RADIO
0557 PM HAIL 1 SSW IRONDALE 33.52N 86.68W
04/05/2017 M2.50 INCH JEFFERSON AL PUBLIC
0558 PM HAIL 2 SSE NEW SITE 33.01N 85.77W
04/05/2017 E0.50 INCH TALLAPOOSA AL PUBLIC
0600 PM HAIL 3 E TRUSSVILLE 33.61N 86.56W
04/05/2017 E1.25 INCH JEFFERSON AL PUBLIC
0601 PM HAIL 1 NE TRUSSVILLE 33.63N 86.60W
04/05/2017 E0.50 INCH JEFFERSON AL AMATEUR RADIO
0604 PM TSTM WND DMG 1 SW ARGO 33.69N 86.52W
04/05/2017 ST. CLAIR AL PUBLIC
SEVERAL TREES BLOWN DOWN AROUND ARGO.
0605 PM HAIL 1 WSW ARGO 33.69N 86.52W
04/05/2017 E1.00 INCH ST. CLAIR AL PUBLIC
0605 PM HAIL ARGO 33.69N 86.52W
04/05/2017 E1.00 INCH ST. CLAIR AL EMERGENCY MNGR
0607 PM HAIL 1 ENE ODENVILLE 33.69N 86.39W
04/05/2017 E1.00 INCH ST. CLAIR AL AMATEUR RADIO
0608 PM HIGH SUST WINDS GUIN 33.97N 87.91W
04/05/2017 E45 MPH MARION AL EMERGENCY MNGR
TREES AND POWER LINES HAVE BEEN BLOWN DOWN
AND A FIRE HAS STARTED.
0608 PM HAIL 2 NNE WEDOWEE 33.34N 85.46W
04/05/2017 E1.00 INCH RANDOLPH AL EMERGENCY MNGR
QUARTER SIZE HAIL COVERING THE GROUND.
0610 PM HAIL 1 ENE MARGARET 33.69N 86.46W
04/05/2017 E1.00 INCH ST. CLAIR AL EMERGENCY MNGR
0610 PM HAIL WEDOWEE 33.31N 85.49W
04/05/2017 E1.75 INCH RANDOLPH AL PUBLIC
0614 PM HAIL PELL CITY 33.59N 86.28W
04/05/2017 M2.00 INCH ST. CLAIR AL EMERGENCY MNGR
0615 PM HAIL ODENVILLE 33.69N 86.40W
04/05/2017 E1.00 INCH ST. CLAIR AL PUBLIC
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 1:24 AM CDT | Severe Thunderstorm Warning | BMX | Barbour | 66 min |
| Apr 5, 2:04 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 56 min |
| Apr 5, 2:44 AM CDT | Severe Thunderstorm Warning | BMX | Russell | 32 min |
| Apr 5, 3:32 AM CDT | Severe Thunderstorm Warning | BMX | Russell | 43 min |
| Apr 5, 3:35 AM CDT | Severe Thunderstorm Warning | BMX | Hale, Perry | 40 min |
| Apr 5, 3:54 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 34 min |
| Apr 5, 3:57 AM CDT | Severe Thunderstorm Warning | BMX | Autauga, Lowndes, Montgomery | 33 min |
| Apr 5, 4:11 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Perry | 49 min |
| Apr 5, 4:45 AM CDT | Severe Thunderstorm Warning | BMX | Chilton, Shelby | 44 min |
| Apr 5, 5:22 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Talladega | 38 min |
| Apr 5, 5:24 AM CDT | Severe Thunderstorm Warning | BMX | Chambers, Tallapoosa | 51 min |
| Apr 5, 6:02 AM CDT | Severe Thunderstorm Warning | BMX | Clay, Randolph | 58 min |
| Apr 5, 6:04 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Hale, Perry | 56 min |
| Apr 5, 6:52 AM CDT | Severe Thunderstorm Warning | BMX | Shelby | 83 min |
| Apr 5, 7:22 AM CDT | Areal Flood Advisory | BMX | Greene, Pickens, Sumter, Tuscaloosa | 3 hr |
| Apr 5, 7:40 AM CDT | Areal Flood Advisory | BMX | Blount, Jefferson | 3 hr |
| Apr 5, 8:43 AM CDT | Areal Flood Advisory | BMX | Calhoun, St. Clair, Shelby, Talladega | 3 hr |
| Apr 5, 9:00 AM CDT | Severe Thunderstorm Warning | BMX | Dallas, Lowndes | 75 min |
| Apr 5, 9:13 AM CDT | Special Weather Statement | BMX | Cleburne | 32 min |
| Apr 5, 9:35 AM CDT | Severe Thunderstorm Warning | BMX | Barbour, Pike | 70 min |
| Apr 5, 10:16 AM CDT | Severe Thunderstorm Warning | BMX | Montgomery | 29 min |
| Apr 5, 10:29 AM CDT | Areal Flood Advisory | BMX | Calhoun, Clay, Cleburne, Randolph | 3 hr |
| Apr 5, 10:38 AM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Tallapoosa | 67 min |
| Apr 5, 10:56 AM CDT | Severe Thunderstorm Warning | BMX | Barbour | 49 min |
| Apr 5, 11:43 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Tuscaloosa | 32 min |
| Apr 5, 11:55 AM CDT | Severe Thunderstorm Warning | BMX | Shelby | 66 min |
| Apr 5, 12:53 PM CDT | Special Weather Statement | BMX | Talladega | 82 min |
| Apr 5, 1:42 PM CDT | Special Weather Statement | BMX | Cleburne | 33 min |
| Apr 5, 2:35 PM CDT | Special Weather Statement | BMX | Cleburne | 25 min |
| Apr 5, 3:03 PM CDT | Special Weather Statement | BMX | Talladega | 42 min |
| Apr 5, 3:22 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Talladega | 38 min |
| Apr 5, 3:48 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cleburne, Talladega | 67 min |
| Apr 5, 4:08 PM CDT | Tornado Warning | BMX | Cleburne | 52 min |
| Apr 5, 4:10 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Etowah | 45 min |
| Apr 5, 4:37 PM CDT | Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 26 hr |
| Apr 5, 4:59 PM CDT | Special Weather Statement | BMX | Randolph | 46 min |
| Apr 5, 5:30 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 45 min |
| Apr 5, 5:32 PM CDT | Special Weather Statement | BMX | Randolph | 13 min |
| Apr 5, 5:33 PM CDT | Special Weather Statement | BMX | Randolph, Tallapoosa | 57 min |
| Apr 5, 5:55 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Shelby | 35 min |
| Apr 5, 5:56 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 40 min |
| Apr 5, 6:03 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 27 min |
| Apr 5, 6:17 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, St. Clair, Talladega | 43 min |
| Apr 5, 6:20 PM CDT | Special Weather Statement | BMX | DeKalb | 25 min |
| Apr 5, 6:32 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair, Shelby, Talladega | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.